MAUDE Adverse Event Report: HOLOGIC, INC CELERO-12; INSTRUMENT, BIOPSY

HOLOGIC, INC CELERO-12; INSTRUMENT, BIOPSY
Model Number CELERO-12
Medical Device Problem Codes Failure to Obtain Sample (2533); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the user that during a celero procedure on (b)(6) 2025, tissue samples were difficult to acquire, and the needle bent when it penetrated "hard tissue." it is reported that the needle was withdrawn from the patient's breast and the procedure was completed with another device; however, an x-ray was obtained to ensure no metal fragments remained inside the patient.It is reported that no foreign material was observed inside of the patient and the patient experienced no adverse health effects.No further information is currently available.
 
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.
 
Additional Manufacturer Narrative
An investigation was conducted: it was reported by the user that during a celero procedure on (b)(6) 2025, tissue samples were difficult to acquire, and the needle bent when it penetrated "hard tissue." it is reported that the needle was withdrawn from the patient's breast and the procedure was completed with another device; however, an x-ray was obtained to ensure no metal fragments remained inside the patient.It is reported that no foreign material was observed inside of the patient and the patient experienced no adverse health effects.No further information is currently available.The device was returned to the post market quality laboratory for investigation.Visual inspection was conducted, and signs of physical damage were found; the device had the inner cannula bent and the outer cannula was broken.Visual inspection revealed an inner and outer cannula damaged, consistent with the initial evaluation.Based on findings, the complaint was confirmed.Since this unit was visually verified, functionality testing was not required.The complaint was confirmed, and root cause analysis determined that the failure was attributable to the damage found in the inner and outer cannula, as identified during the internal inspection.Control points are in place at the production line to increase the detectability of the failure mode.Conclusion: the reported issue has been confirmed, and the most probable root cause has been identified.A comprehensive review was conducted, including device history records, complaint data, and risk assessments.Capa/hra/ncr/scar are not deemed required at this moment by this event.Future events will be monitored and trended.Complaint confirmed: yes.Device history record (dhr) review: the dhr was reviewed for the corresponding lot, and no relevant risk factors were found in the manufacturing process.

Brand Name
CELERO-12
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key23350244
Report Number1222780-2025-00547
Device Sequence Number12714731
Product Code KNW
UDI-Device Identifier15420045504929
UDI-Public(01)15420045504929(17)270110(10)E25A10RA
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K034021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCELERO-12
Device Catalogue NumberCELERO-12
Device Lot NumberE25A10RA
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2025
Supplement Date Received by Manufacturer12/12/2025
Initial Report FDA Received Date10/21/2025
Supplement Report FDA Received Date12/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown